Discussions that mention benicar

High & Low Blood Pressure board


Hi quick question... is there a reason why my heart rate would go up the lower my bp is? The higher my bp is, the lower my heart rate...

I have a wrist bp checker (I often take it with me to the dr office to see if I get the same reading) and it takes my pulse.

My heart rate standing when I check my bp is 130 with a pressure of 116/80. When I made the post about my bp being higher last week, my heart rate was like around 90 or so.

What is a normal heart rate? And is the increased heart rate explainable or is it the medicine that is making it higher? Also, is a resting heart rate of 130 ok?

I started taking my Benicar again because my ear ringing did not stop after 3 days and my bp was up to like 135/92 ... I have noticed though that over the last few months, my heart rate is consistently higher the lower my bp. It also annoys me that when I go to bed I can feel and hear in my head my heart beating in my chest.

Thanks!
Hi Amy,

It is best to take your pulse when lying down upon awakening. This will be your resting pulse. Normal resting pulse is 70-80 heartbeats per minute for women. It can be lower, especially if you are in a great physical shape, or an athlete. It can run as low as 47-50 bpm and be considered normal resting blood pressure, depending on your circumstances.

A number of things affect your heart rate. Your age, sex, fitness level, any prescription drugs you might be on, genetic factors and anxiety all play a role.
I was on medication that was causing my heart to race, with resting blood pressure 110 beats a minute. Of course, once I got up and started moving, the heart beat much faster. It can get pretty scary. I had to get the meds straightened out.
You should mention your concerns to your doctor. He should be aware of these issues and is the one who'll decide on the course of action, if any. I wonder if your medication might be causing the increases. Some Benicar studies reported a very small percentage of adverse cardiological reactions, such as an increased heart beat (tachycardia) and chest pain in study participants.
Thanks for all the info. :) I was very concerned with all the side effects I saw from Benicar. My mother is very chemically sensitive and has a hard time taking medications... I'm wondering if I've inherited that from her. I've had nasty side effects from everything from birth control to Lipitor.